Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 66, NWS Nashville, TN

June 2, 1997Jackson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 2, 1997, 12:37 PM CDT for Jackson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 1997, 12:37 PM CDT (17:37 UTC)
Expired
Jun 2, 1997, 3:45 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Jackson County, TN

The radar

The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 021736
FFWBNA
TNC087-022045-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT MON JUN 2 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  345 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...JACKSON COUNTY
 
SEVERAL THUNDERSTORMS WILL MOVE ACROSS JACKSON COUNTY BETWEEN NOW
AND 2 PM CDT...AND WILL LIKELY PRODUCE ISOLATED RAIN AMOUNTS OF
BETWEEN 1 AND 1 1/2 INCHES.  SINCE THE GROUND IS ALREADY SATURATED...
THIS HEAVY RAIN WILL LIKELY CAUSE LOCALIZED FLASH FLOODING ACROSS
PARTS OF JACKSON COUNTY...ESPECIALLY BETWEEN DATSON BRANCH...
GAINESBORO AND HAYDENBURG.
 
DO NOT& DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:02 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 2, 9:02 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT MON JUN 2 1997

MIDDLE TN SITTING UNDER 50H COOL POOL WITH A BNA 12Z WBZ OF ABOUT
8K. WILL HAVE TO KEEP AN EYE ON ANY TSTMS THAT DEVJELOP, FOR
LOCALIZED SVR POTENTIAL AS WELL AS LOCALLY HVY RAINS. OTHER 12Z BNA
SOUNDING STATS (MODIFIED FOR SFC TEMP OF 79)...

CAPE 1029    LI -3     PWA 1.05 IN      TT'S 47     CAP 0.0 DEG

OVERALL, FCST SHOULD REQUIRE FEW (IF ANY) CHANGES.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:04 PM CDTSevere Thunderstorm WarningOHXWilson41 min

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.